I will find a way or make one. –Phillip Sidney 1554-1586
All that I am and all that I shall ever be, I owe to my Angel Mother.
The Bucket List- Have you found joy in your life? Has your life brought joy to others?
Make sure your suffering has meaning…
I find this very interesting as I took accutane for almost a yr when I was about 16 or so. Nobody else in my family has had bowel disease or crohn’s, and my sister (who was raised and breastfed just like me etc) does not have crohn’s or IBD but I do.
The drug had some very adverse side-effects for me including severe skin dryness, stinging eyes, dry hair, and severe depression. If we had known what a strong drug it was I may not have taken it, at least not for so long. I was initially put on a lower dose for 3 months; the acne cleared but 3 months later returned. So I was put on the same dose for another 3 months, and after 3 months the acne returned again. The third time I was put on accutane I was put on the highest dose possible, and for six months. So I was on it for quite a long time.
Please keep us updated if you hear anything else about the lawsuits. I wish they were going on in aus so I could investigate! Don’t think I would take part but I am still very interested.
Yes well I was NOT informed by my dermatologist about the effects of this medication. I was not told it could cause severe depression, and after I became severely depressed my dad discovered over the net all of these cases of teens in the US committing suicide whilst being on acutance. Having a family history of depression (my uncle committed suicide) – I feel we were not properly informed.
I know this is not the fault of the drug company; but saying it was me – the 16 yr old patient – ‘s responsibility to know about these risks – is not right. Internet was only just coming in at this stage and we did all we could. Also, these new findings about accutane causing IBD were NOT around when I was on accutane at 16 years of age, so I was not informed.
I am not saying that accutane caused my crohn's - but it could have contributed to it. At the time, the drug companies said nothing about a link to IBD. And my dermatologist said nothing about a link to depression. So we were misinformed through no fault of our own. You put a lot of trust in specialists to do the right thing by you - it is not the patient's fault in all cases and whilst it might piss you off - it pisses me off more that I was affected in a negative way by the drug without being aware that it was the medication causing the depression. and Now I have crohn's, with accutane possibly being a contributing factor. I think I have a right to be pissed off more than someone who's medical condition has NOT been affected negatively by a medication due to no fault of their own.
Wait until you have a child who commits suidice whilst being on a drug for acne and then see how pissed off you are.
Post Edited (phoebeskye86) : 5/21/2009 7:34:47 PM (GMT-6)
That info is very interesting Kenny23. thanks….
It seems in this case ignorance is bliss, huh?
Never ceases to amaze me how ignorant some people can be of other people’s situations and experiences.
My friend's son was on it for a while and had a big flare which turned out to be Crohns. He was diagnosed about a year after being on the drug.
I don't know if she is part of the lawsuit but it seems coincidental.
What's also coincidental about this case and some others I bet is that the age group who would take this drug for the most part is the same age group that most folks are diagnosed with Crohns or UC.
Post Edited By Moderator (MMMNAVY) : 12/16/2010 6:15:52 PM (GMT-7)
Post Edited (Aces High) : 12/16/2010 5:49:32 PM (GMT-7)